Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 5, NWS Melbourne, FL

March 31, 20226 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 31, 2022, 3:23 AM EDT for 6 counties in Florida. It took effect at Mar 31, 2022, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2022, 3:23 AM EDT (07:23 UTC)
In effect from
Mar 31, 2022, 8:00 AM EDT
Expired
Mar 31, 2022, 6:11 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS72 KMLB 310723
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
323 AM EDT Thu Mar 31 2022

FLZ041-044>047-053-054-058-059-064-141-144-147-010000-
/O.NEW.KMLB.WI.Y.0005.220331T1200Z-220401T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
323 AM EDT Thu Mar 31 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts near 35 mph expected. 

* WHERE...Volusia, Lake, Orange, Seminole, Brevard, Osceola,
  Indian River, Okeechobee, St. Lucie and Martin counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
090 
WWUS72 KMLB 312211
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
611 PM EDT Thu Mar 31 2022

FLZ041-044>047-053-054-058-059-064-141-144-147-312315-
/O.CAN.KMLB.WI.Y.0005.000000T0000Z-220401T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
611 PM EDT Thu Mar 31 2022

...WIND ADVISORY IS CANCELLED...

The strong winds across the area have diminished this evening,
thus the Wind Advisory has been cancelled. Breezy conditions
remain along the barrier islands through this evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:34 PM EDT, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 30, 9:34 PM EDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
934 PM EDT Wed Mar 30 2022

.DISCUSSION...

Rest of Tonight...Dry and mostly clear conditions expected
tonight. Winds have stayed pretty breezy this evening along the
coast, and are likely to remain that way overnight where gusts up
to 20-25mph are possible. The Wind Advisory will be allowed to
expire at 10pm as winds have fallen below threshold across the
area. Fog will not develop tonight due to the breezy conditions.
Milder tonight with lows in the mid/upper 60s inland and low 70s
along the coast.

Thursday...(Modified Previous Discussion) High pressure will
continue to drift away from the local area and further into the
Atlantic, as a trough digs through the upper Midwest and the Ohio
Valley. At the surface, a cold front pushing through GA/FL panhandle
will approach the local area. The pressure gradient remains tight
between these two features, leading to another day of breezy to
windy conditions. Southerly winds in the morning will veer
progressively south-southwesterly through the day, with wind
speeds of 15-20 mph and frequent higher gusts; perhaps 20 to 25
mph along the Space/Treasure coasts with gusts of 30 to 35 mph. A
Wind Advisory may need to be considered, especially for the Space
and Treasure coasts.

The hottest day of the week is expected tomorrow as afternoon
highs reach the upper 80s to low 90s. A sea breeze might develop
along the barrier islands south of the Cape, however as the low-
level flow veers in the afternoon it will be strong enough to keep
the sea breeze pinned right over/east of the barrier islands.

Models are in good agreement that the front will not make it to
northern portions of the forecast area until after sunset.
However, some showers could move into areas west of I-4 very late
in the afternoon. Cannot rule out a stray isolated strong storm
late in the day. Primary threat would be cloud to ground lightning
strikes, locally heavy downpours, small hail, and strong wind
gusts. Movement will be fairly quick toward the northeast at
between 25 and 35 mph. The Storm Prediction Center has highlighted
a "Marginal Risk" of severe weather along and north of I-4.

&&

.AVIATION...

VFR conditions are expected to prevail tonight through late
Thursday afternoon. Breezy SSE winds continue along the coast
overnight, then south winds increase late Thursday morning, with
sustained winds 15-20KT and gusts up to 25-30KT. An approaching
front will bring showers and a few storms Thursday night.

&&

.MARINE...

Rest of Tonight...Marine conditions deteriorate overnight as SSE
winds increase to 20-25 knots nearshore and around 25 knots
offshore with frequent gusts to gale force. Very choppy conditions
across all the waters and inlets with a short period swell around
5 seconds. Seas slowly build overnight, becoming 4-6 feet
nearshore and 6-7 feet offshore. A Gale Warning is in effect for
the offshore waters and a Small Craft Advisory is in effect for
the nearshore waters.

Thursday...Very hazardous boating conditions continue as the
pressure gradient remains tight over the local Atlantic waters.
Southerly winds 20-25kts, with frequent higher gusts, will persist
through the afternoon hours. Increasing chances of (offshore
moving) showers and isolated strong storms late in the afternoon
and early evening (Volusia coast). Seas continue 5-6 ft near
shore, with up to 7-8 ft offshore north of Ft. Pierce Inlet.

&&

.FIRE WEATHER...

Thursday...Minimum RHs continue to recover slowly, but will still
drop into the upper 30s to lower 40s in the afternoon across the
interior. In addition, breezy to windy conditions are expected to
persist, with southerly winds in the morning veering SSW in the
afternoon across the interior/Volusia coast and away from the
Space/Treasure coasts at 15-20 mph, with frequent higher gusts.
This will bring portions of the interior counties to near Red Flag
criteria again, as ERCs remain high and precipitation looks to
hold off until very late afternoon or early evening (north of I-4
corridor) and even a bit longer southward during the evening and
overnight.

&&

.CLIMATE...

Record Highs for tomorrow, Thursday, March 31st:

             RECORD
     DATE    HIGH
DAB  31-Mar  90 2020
LEE  31-Mar  88 2021
SFB  31-Mar  92 1970
MCO  31-Mar  95 1907
MLB  31-Mar  91 1954
VRB  31-Mar  93 2020
FPR  31-Mar  93 2020

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  90  68  80 /   0  30  70  70
MCO  68  92  71  85 /   0  10  70  70
MLB  69  89  71  83 /   0  10  50  70
VRB  68  89  71  85 /   0  10  30  70
LEE  68  88  69  82 /   0  30  70  70
SFB  68  91  70  83 /   0  20  70  70
ORL  70  91  71  84 /   0  10  70  70
FPR  68  89  71  86 /   0  10  30  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 8 PM EDT Thursday for Flagler Beach
     to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 10 PM EDT this evening for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Gale Warning until 8 PM EDT Thursday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Rodriguez/Cristaldi
Hazardous weather outlook, Mar 30, 9:40 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
940 PM EDT Wed Mar 30 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-311100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
940 PM EDT Wed Mar 30 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate risk of rip currents continues at the central Florida
Atlantic beaches tonight. Gusty southeast winds will also produce
choppy surf and a strong northward flowing longshore current.

.WIND AND SEA IMPACT...
Southeast winds will increase to between 20 and 25 knots overnight
with frequent gusts to Gale force developing over the waters beyond
20 nautical miles. A Small Craft Advisory continues within 20 miles
of the coast, and a Gale Warning is now in effect for the waters
beyond 20 miles offshore

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Although humidity values will be slightly higher on Thursday, a high
Fire Weather Danger will still exist due to gusty south to southwest
winds of 15 to 20 mph, gusting as high as 30 mph. This will once
again produce control problems and rapid spread of any new or
smoldering fires.

Hazardous boating conditions will continue Thursday with gusts to
Gale force offshore. A cold front will bring increased rain and
lightning storm chances late Thursday into Friday. A few storms
could be strong, with gusty winds and torrential rainfall, which
could cause temporary urban and poor drainage flooding in some
areas, especially north of Lake Kissimmee and Melbourne.

The front will become nearly stationary over the central Florida
peninsula this weekend which will produce scattered to numerous
showers and a few storms each day.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock/Cristaldi

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.